Paraneoplastic pemphigus associated with fludarabine use


Yıldız O. , Özgüroğlu M. , Yanmaz M. R. , Turna H., Kursunoglu S. G. , Antonov M., ...More

MEDICAL ONCOLOGY, vol.24, no.1, pp.115-118, 2007 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 24 Issue: 1
  • Publication Date: 2007
  • Doi Number: 10.1007/bf02685912
  • Title of Journal : MEDICAL ONCOLOGY
  • Page Numbers: pp.115-118

Abstract

Paraneoplastic pemphigus is a severe mucocutaneous disease associated with B-cell lymphoproliferative disorders. A 51-yr-old man presented to the oncology clinic with mucocutaneous skin lesions after six cycles of fludarabine for non-Hodgkin's lymphoma. A punch biopsy from the skin showed suprabasal acantholysis and blister formation in the epidermis and upper dermis. Direct immunofluorescence demonstrated intercellular IgG deposition in all epidermal layers and complement (C3) at the basement membrane. The indirect immunofluorescence on rat bladder showed intercellular binding of IgG. These findings were consistent with paraneoplastic pemphigus associated with fludarabine use. The temporal association between fludarabine use and paraneoplastic pemphigus suggests there is an etiopathological link between these two entities.